serotonin reuptake inhibitors can help?

Discussion in 'Ecstasy & MDMA' started by jamesdavid12, Nov 6, 2005.

  1. jamesdavid12

    jamesdavid12 Newbie

    Reputation Points:
    1
    Messages:
    17
    Joined:
    Feb 19, 2005
    was taking xtc for a long time in high doses, towards the end of my drug days I was taking 10 or 11 good pills a night at least 3 times a week. Collapsed on it twice and vomited from too much acid in my stomach many of a time. I have stopped for over 4 months now but I think my brain is permanently damaged. My sleeping patterns are bad, some times I may not of slept for 2 or 3 days but still cant go to sleep or sometimes I have to sleep for as long as I can (routine allowing). If i spend more than 30 minutes in the sun I wont sleep that night. With or without external stress my mood can change from very happy to manically depressed and vice versa over nothing. Due to the sleep patterns I know my serotonin levels have been damaged. I’ve heard about serotonin reuptake inhibitors like prozac and wondered if anybody knew that these would be good for the recovery. thanks a lot


    James
     
  2. Boyv

    Boyv Silver Member

    Reputation Points:
    18
    Messages:
    97
    Joined:
    Aug 22, 2005
    Your serotonine receptors are probably damaged, but that isn't my specialism.


    I think you should see a doctor or psychiatrist for this. SSRI's can be a solution, but then you still have to talk to a specialist which can describe you the right SSRI.Edited by: Boyv
     
  3. Micklemouse

    Micklemouse Platinum Member & Advisor

    Reputation Points:
    4,627
    Messages:
    3,212
    Joined:
    Feb 18, 2004
    from U.K.
    That's some serious boshing you were doing Jamesdavid! It's going to take a while for your neurochemistry to re-adjust after that level of stimulation, but I don't think ssri's are the way forward in your case, especially if you're having trouble sleeping. Ssri's (i.e. Prozac(fluoxetine), Seroxat(paroxetine), etc) are notoriously stimulating little chemicals with a wide and to my mind very unhelpful unwanted effect profile, and are still vastly over-prescribed at stupidly high doses, although things are improving with this.

    You're brain needs time to recover from the damage (probaly not permanent, so try not to worry on that score too much - easy for me to say, I know). Staying away from all non-prescribed chemicals might also be a good idea, including going easy on the weed if you're a smoker! Certain supplements can help with this - a strong vitamin B complex, calcium and magnesium, gingko, and good ol' 5htp. A good diet is essential also.

    I would also, given the symptoms you describe, recommend talking to your gp, and be honest with him/her about your concerns and history - it'll help with prescribing the right medication and generally getting you any further help you might want. Personally I'd be thinking along the lines of an older antidepressant such as Trazodone, which is also used as a sleeping aid, or one of the newer snri''s (serotonin and noradrenaline reuptake inhibitors) such as Mirtazapine, which again can be quite sedating, but isn't without it's problems so far as unwanted effects go.

    Best of luck mate - it will pass, but keep us posted as to how you get along.
     
  4. xpr´k

    xpr´k Newbie

    Reputation Points:
    42
    Messages:
    188
    Joined:
    Aug 2, 2005
    Have you tried using 5HTP?


    I havent had nowhere near the ammount of X that you have taken but i got a very sensetive sleaping patern . Taking E will fuck it up for a good two weeks. I cant fall asleep anymore on my normal hours, if i try i'll wake up after 5 hours and spend the rest of the night tossing and turning.


    However since ive been coming here ive been reading up alot on the dangers of E and what you can do to protect yourself . One of the things you see alot is taking 5HTP after you've rolled.


    If anything it helps me sleep alot better, dont get me wrong these pillz wont make you tired but when i fall asleep i sleep deep and all the night through. I wake up without feeling any drowsiness.


    Its worth a try imo, there's pretty cheap. The only downside is docters dont know to much about 5HTP yet. There's been no study of what long term use will do to you. And judging from your post i'm thinking you might be in for the long ride to have a full recovery...


    Best of luck with thisEdited by: xpr´k